Tennessee, 2010Hail and Damaging Winds in Tennessee, April 27, 2010
April 27, 2010 · NWS OHX · 4 events in 4 counties and zones
Instability brought by daytime heating allowed thunderstorms to fire up during the afternoon of April 27th. A few of the storms became strong to briefly severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Instability brought by daytime heating allowed thunderstorms to fire up during the afternoon of April 27th. A few of the storms became strong to briefly severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 27, 9:37 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 27, 9:37 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1037 AM CDT TUE APR 27 2010
.UPDATE...
UL LOW CURRENTLY JUST UPSTREAM...WITH WEAK SFC/LL BOUNDARY JUST
NORTH OF THERE. ASSOCIATED MODERATE-DEEPER MOISTURE WORKING SOUTH
HELPING TO FLARE UP NUMEROUS SHOWERS...WITH COLD POOL ALOFT
STEEPENING LAPSE RATE ENUF FOR ISO T...ACROSS MUCH OF THE CWA.
THIS TREND EXPECTED TO CONTINUE AS UL LOW CUTS ACROSS THE NORTH
AND EAST ZONES THIS AFTERNOON. PCPN SHUD BE LARGELY EAST LATE
AS DRIER AIR STARTS TO FILTER IN.
PLAN TO EXPAND HIGHER POPS FURTHER WEST AND SOUTH TODAY FOR
EXPECTED PCPN. ONLY MINOR TEMPS CHANGES POSSIBLE.
&&
.PREV DISCUSSION... /ISSUED 639 AM CDT TUE APR 27 2010/
UPDATE...FOR 12Z AVIATION FORECAST
AVIATION...
UPPER LEVEL LOW OVER CENTRAL MISSOURI WILL KEEP CLOUDS AND AT
LEAST SCATTERED SHOWERS ACROSS MIDDLE TENNESSEE THROUGH ABOUT 28/00Z.
SKIES SHOULD CLEAR QUICKLY THIS EVENING AS DRIER AIR WORKS INTO
THE AREA.
BOYD
PREV DISCUSSION... /ISSUED 252 AM CDT TUE APR 27 2010/
SHORT TERM (THRU THU)...
CURRENT...FIRST WAVE OF -SHRA MOVING ACROSS WRN AND NRN AREA OF
CWA ATTM. BKN-OVC SKIES...WITH TEMPS IN COOLISH LOWER 50S.
UPPER LOW PROGGED TO MOVE SE INTO CWA...W/ ASSOCIATED COLD POOL.
HI POPS E 1/2 AND THERE IS A CHANCE OF ISOLTD TRW WITH COLD POOL
BY AFTERNOON.
RAPID CLEARING TONITE...AND POSSIBLE FROST PLATEAU AS WINDS DECOUPLE.
HI PRES AND CLEAR SKIES WED AND WED NITE...WITH SUNNY SKIES THU
BUT INCREASING SRLY FLOW.
LONG TERM...
STILL HAVING A PROBLEM WITH MODELS FORECASTING MULTIPLE HEAVY RAIN EVENTS
SAT INTO TUE...MOVING SMACK INTO H5 BLOCKING RIDGE. GFS ALREADY
BACKING OFF ON POPS FOR FRI. WILL GO WITH HI CHANCE POPS FOR NOW.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
07
Hazardous weather outlook, Apr 27, 4:26 AM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
526 AM CDT TUE APR 27 2010
TNZ005>011-022>034-056>066-075-077>080-093>095-281030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
526 AM CDT TUE APR 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AN ACTIVE WEATHER PERIOD IS POSSIBLE SATURDAY THROUGH MONDAY WITH
STRONG THUNDERSTORMS AND HEAVY RAINFALL. THERE IS UNCERTAINTY
WITH RESPECT TO TIMING AND PLACEMENT OF THE STORMS. THEREFORE
CONTINUE TO MONITOR THE FORECAST THROUGHOUT THE WEEK FOR UPDATES
ON THIS POTENTIALLY HAZARDOUS WEATHER.
17/MAG
Hail, Davidson
- When
- April 27, 11:03 AM CST to 11:05 AM CST
- Where
- Davidson County, 0.89 mi NW of Brentwood
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.040, -86.790
Nickel size hail was reported on the Davidson and Williamson county line at interstate 65.
Thunderstorm Wind, Lawrence
- When
- April 27, 12:15 PM CST to 12:17 PM CST
- Where
- Lawrence County, 0.56 mi W of Lawrenceburg
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 35.250, -87.340
One tree was reported down in Lawrenceburg which fell on a car...trapping a person inside. Estimated wind gust was around 50 mph.
Thunderstorm Wind, Maury
- When
- April 27, 12:39 PM CST to 12:41 PM CST
- Where
- Maury County, 0.89 mi NW of Canaan
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 35.590, -87.190
Minor damage occurred to siding on a home. Bradford Pear trees were also damaged.
Hail, Wilson
- When
- April 27, 12:45 PM CST to 12:47 PM CST
- Where
- Wilson County, 2.23 mi W of Lebanon Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.180, -86.360
Trained spotter reported quarter size hail at the intersection of Interstate 40 and Interstate 840 in Wilson County.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Utah, April 27 to 28, 2010$310,000 · 91 kt wind · 9 events
- High Wind and Strong Wind in California, April 27 to 29, 20101 injured · $135,000 · 65 kt wind · 12 events
- Damaging Winds in South Carolina, April 27, 20101 injured · $148,000 · 83 kt wind · 10 events
- High Wind in Nevada, April 27, 2010$265,000 · 84 kt wind · 4 events
- Winter Storm and Winter Weather in Vermont, April 27 to 28, 2010$150,000 · 13 events
- Hail and Damaging Winds in Georgia, April 27, 2010$135,000 · 50 kt wind · 6 events
- High Wind and Strong Wind in Nevada, April 27 to 28, 2010$125,000 · 59 kt wind · 7 events
- Winter Storm and Winter Weather in New York, April 27 to 28, 2010$65,000 · 8 events
- Dust Storm and High Wind in Nevada, April 27, 20102 injured · 66 kt wind · 10 events
- Hail and Damaging Wind in South Carolina, April 27, 20101.25 in hail · 9 events
- Frost and Freeze in New York, April 27 to 28, 20108 events
- Winter Storm in California, April 27, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231555, 231564, 231563, 231552.